MAUDE Adverse Event Report: PENUMBRA, INC. NEURON 6F 070 DELIVERY CATHETER; DQY

PENUMBRA, INC. NEURON 6F 070 DELIVERY CATHETER; DQY
Catalog Number PND6F070956M
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/14/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a medical procedure to treat an arteriovenous malformation (avm) using a neuron 6f 070 delivery catheter (neuron 070).After administrating glue to the patient and upon removal of the neuron 070 from the patient, the physician noticed that the neuron 070 was broken at the hub.Therefore, the procedure was completed using a new neuron 070.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the neuron dc was kinked under the strain relief approximately 1.0 cm from the hub and ovalized approximately 3.0 cm from the distal tip.Conclusions: evaluation of the returned device confirmed it was kinked under the strain relief.This damage likely occurred due to forceful manipulation of the neuron dc proximal shaft during use.Further evaluation revealed the distal shaft was ovalized.This type of damage typically occurs due to forceful gripping or pinching of the neuron dc during preparation or use.Penumbra catheters 100% visually inspected during in-process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
NEURON 6F 070 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5654343
Report Number3005168196-2016-00668
Device Sequence Number237048
Product Code DQY
UDI-Device Identifier00814548010076
UDI-Public00814548010076
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K082290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/31/2019
Device Catalogue NumberPND6F070956M
Device Lot NumberF67539
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/15/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/13/2016
Supplement Report FDA Received Date06/17/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age49 YR